Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Amarillo, TX

March 11, 201110 counties in Texas

NWS Amarillo, TX issued this red flag warning at Mar 11, 2011, 3:47 AM CST for 10 counties in Texas. It took effect at Mar 11, 2011, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 3:47 AM CST (09:47 UTC)
In effect from
Mar 11, 2011, 10:00 AM CST
Expired
Mar 11, 2011, 6:08 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3900 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS84 KAMA 110947
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
347 AM CST FRI MAR 11 2011

TXZ011>020-112200-
/O.UPG.KAMA.FW.A.0006.110311T1600Z-110312T0100Z/
/O.NEW.KAMA.FW.W.0006.110311T1600Z-110312T0100Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
347 AM CST FRI MAR 11 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN HALF OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN HALF OF THE TEXAS PANHANDLE. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...GRAY...
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED
  TO CONTINUE THROUGH THE LATE AFTERNOON. WINDS SHOULD THEN DIMINISH
  AFTER SUNSET.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5
  AND 15 PERCENT LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING.
  RELATIVE HUMIDITIES SHOULD RECOVER TO ABOVE 15 PERCENT AFTER
  SUNSET.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  ACROSS THE SOUTHERN TEXAS PANHANDLE BY 10 AM...THEN END BY 7 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
365 
WWUS84 KAMA 112030
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
230 PM CST FRI MAR 11 2011

TXZ011>020-120100-
/O.CON.KAMA.FW.W.0006.000000T0000Z-110312T0100Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
230 PM CST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... 
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH.

* WIND: WEST AND SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH HIGHER
  GUSTS WILL CONTINUE THROUGH EARLY THIS EVENING. WINDS SHOULD THEN
  DIMINISH AFTER SUNSET. ADDITIONALLY...A COLD FRONT WILL MOVE ACROSS
  THE WARNING AREA THIS EVENING CAUSING WINDS TO SHIFT TO A NORTHERLY
  DIRECTION BEHIND THE FRONT.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE BETWEEN 5 AND 15 PERCENT
  THROUGH 7 PM AND THEN INCREASE AFTER 7 PM.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 7
  PM WITH CONDITIONS IMPROVING AFTER 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
554 
WWUS84 KAMA 120008
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CST FRI MAR 11 2011

...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN TEXAS PANHANDLE...

TXZ011>020-120115-
/O.CAN.KAMA.FW.W.0006.000000T0000Z-110312T0100Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
608 PM CST FRI MAR 11 2011

...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN HALF OF THE
TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THE SOUTHERN TEXAS PANHANDLE. 

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...GRAY...
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY...
  COLLINGSWORTH.

* WIND: WINDS HAVE DECREASED TO BETWEEN 5 AND 10 MPH LATE THIS
  AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES REMAIN BETWEEN 5 AND 15 PERCENT.
  HOWEVER...RELATIVE HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS
  AFTER 7 PM.

$$

JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:05 AM CST, 42 minutes earlier.

Area forecast discussion, Mar 11, 3:05 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
305 AM CST FRI MAR 11 2011

.DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL CONTINUE MAKING ITS WAY ACROSS THE
NORTHERN PLAINS TODAY. A COLD FRONT WILL MOVE SOUTH TOWARD THE
PANHANDLES TODAY IN THE WAKE OF THIS STORM. STRONG AND GUSTY
SOUTHWEST WINDS WILL BE FOUND TODAY ACROSS THE SOUTHERN TEXAS
PANHANDLE WHERE A RED FLAG WARNING WILL BE IN EFFECT. THE WINDS
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS WILL BE SOMEWHAT
LIGHTER AS THE PRE-FRONTAL TROUGH MOVES ACROSS THESE AREAS LATE THIS
MORNING AND EARLY THIS AFTERNOON. THE COLD FRONT WILL THEN MOVE SOUTH
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE LATE
THIS AFTERNOON AND THEN IT WILL SWEEP ACROSS THE SOUTHERN TEXAS
PANHANDLE THIS EVENING. THIS FRONT WILL BE MOISTURE STARVED...SO NO
PRECIPITATION IS EXPECTED.

COOLER TEMPERATURES WILL BE FOUND ACROSS THE AREA ON SATURDAY AS
UPSLOPE WINDS PREVAIL. ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL
MOVE THROUGH THE ROCKIES OUT ONTO THE PLAINS SUNDAY AND SUNDAY NIGHT.
THIS SYSTEM STILL LOOKS LIKE IT MAY BRING A SLIGHT CHANCE OF
PRECIPITATION TO THE CENTRAL AND EASTERN CWA SUNDAY AND SUNDAY NIGHT.
THIS SYSTEM DOES NOT LOOK TO BE AS STRONG AS IT ONCE DID...THEREFORE
WE DID REMOVE THE MENTION OF THUNDERSTORMS AND JUST LEFT THE FORECAST
WITH SHOWERS. THESE SHOWERS MAY EVEN BE A LONG SHOT IF THIS SYSTEM
CONTINUES TO WEAKEN.

THE PROGRESSIVE FLOW ALOFT WILL BRING AN UPPER LEVEL DISTURBANCE BY
TO OUR NORTH ABOUT EVERY OTHER DAY THROUGH THE REST OF THIS FORECAST.
SO THE FORECAST WILL REMAIN DRY WITH OCCASIONAL WINDY DAYS.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN
TEXAS PANHANDLE TODAY...WITH ELEVATED FIRE WEATHER CONDITIONS ACROSS
THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. A COLD FRONT
WILL MOVE THROUGH THE PANHANDLES LATE THIS AFTERNOON AND EVENING...SO
THIS WIND SHIFT COULD CAUSE PROBLEMS WITH ANY FIRE FIGHTING EFFORTS.
WINDS AND RELATIVE HUMIDITIES ARE THEN EXPECTED TO REMAIN OUT OF
CRITICAL RANGES THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                79  32  62  31  63 /   0   5   0   5  10
BEAVER OK                  78  31  60  31  61 /   0   5   0   5  20
BOISE CITY OK              78  27  59  26  59 /   0   5   0   5  10
BORGER TX                  79  36  63  35  63 /   0   5   0   5  10
BOYS RANCH TX              81  32  65  32  67 /   0   5   0   5  10
CANYON TX                  81  31  64  31  65 /   0   5   0   5  10
CLARENDON TX               80  36  63  35  60 /   0   5   0   5  20
DALHART TX                 82  28  62  28  62 /   0   5   0   5  10
GUYMON OK                  82  29  60  28  62 /   0   5   0   5  20
HEREFORD TX                80  30  66  30  67 /   0   5   0   5  10
LIPSCOMB TX                78  32  59  31  61 /   0   5   0   5  20
PAMPA TX                   77  34  59  34  61 /   0   5   0   5  10
SHAMROCK TX                78  37  64  35  61 /   0   5   0   5  20
WELLINGTON TX              82  38  67  37  61 /   0   5   0   5  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...OLDHAM...
     POTTER...RANDALL...WHEELER.

OK...NONE.

&&

08/15
Hazardous weather outlook, Mar 10, 6:52 PM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CST THU MAR 10 2011

OKZ001>003-TXZ001>020-111300-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
652 PM CST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE SOUTHERN
HALF OF THE TEXAS PANHANDLE ON FRIDAY DUE TO SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH...MINIMUM RELATIVE HUMIDITIES OF 5 TO
15 PERCENT...AND DRY GRASSES. AS A RESULT...A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE ON
FRIDAY FROM 10 AM TO 7 PM.

A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES SUNDAY...AND ACROSS ALL BUT THE FAR WESTERN
PANHANDLES SUNDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY ACROSS THE SOUTHERN HALF
OF THE TEXAS PANHANDLE.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.